pulmanary lungs and stiff joint`s

Hi everyone , my hubby has pulmanary lung disease , he was diagnosed about 2yrs ago , after diagnosis he was ok not too much happening , but this winter he has had 5 chest infections and 1 lot of preds , nothing is clearing this up , he is now complaining of sitff and painfull joints , the question is are both connected ? if someone know`s i would appreciate it if you could let me know . Thanks Kim x

3 Replies

oldestnewest
  • Hi Kim, I would go to the doctor - my husband has had a similar time to yours. He was diagnosed and not much happened and then had a dreadful year about 4/5 years ago and was ill all the time. We found that when he gets the infections he needs the steroids as well as antibiotics. They need to go hand in hand for him. But once he gets and infection it can take months to get rid of. I cant remember him complaining of stiff and painful joints - so I would get that check out.

    Have you been referred to a specialist? We were referred (after asking our practise nurse) to the specialist respiratory team in the area who came out and visited at home. It was a turning point for both of us - he was referred to the pulmonary rehab course (excercise and information) which changed his life.

    Just keep at the doctors - and as the respiratory nurse said they are GPs (General Practioners). Perhaps your husband needs a sputum test to check they are treating him with the correct antibiotics. Dont be afraid to make yourself a nuisance at the doctors - keep asking.

    Good luck

    TAD xx

  • hi

    i too have been on lots of preds and antibiotics plus lots of nebulising with ventolin. i do find my joints and ribs wrists and knees become really stiff when on these. i also get lots of bad cramps in ribs and stomach muscles with the drugs and try to drink plenty of fluids and eat banana for potassium helps. Ive had my current infectin for 8wks and fingers crossed its goingnow

  • I always keep a sputum sample bottle at home and if I feel I need to I do the sample and then phone the nurse at the surgery to ask her to do the paperwork which she leaves on reception. Remember if you do a test you must get them to write on the paperwork if you are taking antibiotics.

    Can't say I have every had stiff joints but it could be the steroids they affect everyone differently.

    polly xx

You may also like...